Alert archive / New Mexico / Special Weather Statements in 2021
Special Weather Statement, NWS Albuquerque, NM
NWS Albuquerque, NM issued this special weather statement at Jul 1, 2021, 7:11 PM MDT for Chaves County, New Mexico. It was in force for 34 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 1, 2021, 7:11 PM MDT (01:11 UTC)
- Expired
- Jul 1, 2021, 7:45 PM MDT
- In force
- 34 min
- Issued by
- NWS Albuquerque, NM
County Chaves County, NM
The radar
The Holloman AFB radar (KHDX), 177 km from the middle of the area, began a volume at 01:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Midland Regional, TX (KMAF), launched 00:00Z, 1.2 hours before the alert went out and 226 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1985 m above ground
- 0-6 km bulk shear
- 9 kt
- 0-1 km storm-relative helicity
- -2 m²/s²
- 0-3 km storm-relative helicity
- 62 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
500 WWUS85 KABQ 020111 SPSABQ Special Weather Statement National Weather Service Albuquerque NM 711 PM MDT Thu Jul 1 2021 NMZ238-020145- Chaves County Plains- 711 PM MDT Thu Jul 1 2021 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL CHAVES COUNTY UNTIL 745 PM MDT... At 709 PM MDT, emergency management reported a funnel cloud from a rain shower between Hagerman and Lake Arthur, or 18 miles northeast of Artesia. The shower was moving northeast at 15 mph. Atmospheric conditions are favorable for the potential formation of funnel clouds and/or brief landspouts associated with tropical showers early this evening. The threat will diminish after sunset. This shower will remain over mainly rural areas of central Chaves County. PRECAUTIONARY/PREPAREDNESS ACTIONS... If threatening weather approaches your area, take shelter in a sturdy building. && LAT...LON 3297 10424 3304 10435 3322 10424 3309 10403 TIME...MOT...LOC 0109Z 220DEG 11KT 3306 10423 $$ 34
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before this special weather statement went out at Jul 1, 6:11 PM MDT, 1 hour earlier.
Area forecast discussion, Jul 1, 6:11 PM MDT, 1 hour before
Area Forecast Discussion...UPDATED National Weather Service Albuquerque NM 611 PM MDT Thu Jul 1 2021 .AVIATION... 00Z TAF CYCLE Showers and thunderstorms will taper off through the evening west of the central mountain chain with only isolated convection favoring the southwest mountains after midnight. Elsewhere, showers and thunderstorms will continue through tonight as a moist backdoor front moves gradually southwestward through the eastern plains. Even the southeast plains should see some storms in the warm sector ahead of the front tonight. In addition, low clouds are expected to produce MVFR and local IFR conditions tonight along the east slopes of the central mountain chain and eastward across the east central and northeast plains. Easterly upslope flow is forecast to keep areas of low clouds across east central and northeast areas into the early afternoon on Friday. Compared to today, Friday afternoon and evening will bring an uptick in the coverage of showers and thunderstorms, some with heavy rain. With a high pressure system moving squarely overhead storm motions will be slow and variable with a risk of minor flooding at airports east of the continental divide. 44 && .PREV DISCUSSION...316 PM MDT Thu Jul 1 2021... .SYNOPSIS... As low-level moisture remains in place today, a few showers and thunderstorms will linger through the evening hours. A backdoor cold front entering the northeast plains tonight and Friday should help to increase convection areawide, except for the northwest portion of the state. As we head into the Fourth of July holiday weekend, temperatures will gradually begin to trend upward with daily rounds of showers and thunderstorms. These storms may be capable of producing heavy rainfall, particularly across burn scar areas. && .DISCUSSION... SHORT TERM...(TONIGHT THROUGH FRIDAY NIGHT)... It's starting to sound like a broken record, but the deep moisture over NM will continue to bring copious amounts of rain through the end of the week. Today's round of showers and thunderstorms are favoring central into western NM. A back door cold front will slip into the northeast tonight where a focus for storms will also develop. Friday's batch of storms could be widespread and slow moving, with only the far northwest escaping with little or no rain. Storms will continue into Friday night, favoring the east. Temperatures were noticeably higher today and that trend will continue Friday except in the far northeast. Highs will still be below normal, though. We have extended the Flash Flood Watch through midnight tonight. The stellar night crew can take a fresh look at the potential for flash flooding Friday/Friday night. LONG TERM...(SATURDAY THROUGH THURSDAY)... The upper-level high will remain in place over the Four Corners region on Saturday. Areas across southeastern New Mexico remain active Saturday morning, with locally heavy rainfall and flash flooding still a concern. The high shifts north and westward across the Utah/Arizona border by late Saturday. High temperatures will begin to slowly increase by the 4th of July, as heights increase. Drier air will begin to move into the northwest portion of the state on Sunday, limiting convection there, but favoring areas along the central mountain chain and across the southwest high terrain. Storm motions will be to the south around 10-15 mph. As the flow becomes more east and southeasterly Monday and Tuesday, scattered to numerous showers and thunderstorms will be possible once again across the region. The high shifts slightly westward late Tuesday/Wednesday along the southern UT/northern AZ border. From here, the 12z GFS moves the high back to the east over the Four Corners region by Wednesday, while the ECMWF keeps the high in place to the west. Even with drier air moving in by late week, chances for showers and thunderstorms remain in the forecast through next week. 40/31 && .FIRE WEATHER... The Monsoon has not let up as a widespread round of showers and thunderstorms are popping up between the Continental Divide and the central mountain chain onto the eastern highlands. Some of the storms will produce heavy rain with the potential for flash flooding. The far northwest will escape much, if any, precipitation this evening and again Friday afternoon and evening. A weak back door front will enter the northeast tonight and stall Friday. This may be another area to focus on for the potential for flash flooding tonight and Friday. High pressure to our east will move into NM Friday, then around the four corners this weekend into next week, and strengthen considerably. The holiday weekend will continue wet with plenty of moisture and instability to fuel more showers and thunderstorms. The movement of the storms will be slow Friday, then gradually going from north to south and northeast to southwest this weekend into next week. It will be a slow process, but the high will eventually suppress some of the convection by the end of next week. 40 && .AVIATION... 18Z TAF CYCLE Mostly VFR conditions are expected this afternoon, with areas of mountain obscurations from north central through south central NM. A round of daytime heating may impact area terminals this afternoon/evening with short-lived MVFR conditions and heavy rain. Highest probabilities of thunderstorm impacts will be at KLVS and KSAF this afternoon and will carry TEMPO TSRA. Activity gradually diminishes tonight except in the northeast where a cold front will reach into northeast NM with additional showers and thunderstorms possible overnight. Widespread showers and storms Friday afternoon except in the far northwest. 40 && .ABQ WATCHES/WARNINGS/ADVISORIES... Flash Flood Watch until midnight MDT tonight for the following zones... NMZ208-209-220-224>226-238>241. &&
Hazardous weather outlook, Jul 1, 3:08 AM MDT, 16 hours 3 minutes before
Hazardous Weather Outlook National Weather Service Albuquerque NM 308 AM MDT Thu Jul 1 2021 NMZ201>241-021130- Northwest Plateau-Chuska Mountains-Far Northwest Highlands- Northwest Highlands-West Central Plateau-West Central Mountains- West Central Highlands-Southwest Mountains- San Francisco River Valley-Tusas Mountains Including Chama- Jemez Mountains-Glorieta Mesa Including Glorieta Pass- Northern Sangre de Cristo Mountains- Southern Sangre de Cristo Mountains- East Slopes Sangre de Cristo Mountains-Upper Rio Grande Valley- Espanola Valley-Santa Fe Metro Area- Middle Rio Grande Valley/Albuquerque Metro Area- Lower Rio Grande Valley-Sandia/Manzano Mountains Including Edgewood- Estancia Valley-Central Highlands-South Central Highlands- Upper Tularosa Valley-South Central Mountains- Johnson and Bartlett Mesas Including Raton Pass- Far Northeast Highlands-Northeast Highlands-Union County- Harding County-Eastern San Miguel County-Guadalupe County- Quay County-Curry County-Roosevelt County-De Baca County- Chaves County Plains-Eastern Lincoln County-Southwest Chaves County- San Agustin Plains and Adjacent Lowlands- 308 AM MDT Thu Jul 1 2021 This hazardous weather outlook is for portions of north and central New Mexico. .DAY ONE...Today and Tonight A continued threat of locally heavy rainfall and flash flooding will persist once again today, particularly during the afternoon for locations south of Highway 380/60. A Flash Flood Watch is in effect through early this evening for southern portions of the area. .DAYS TWO THROUGH SEVEN...Friday through Wednesday The threat of locally heavy rain continues through the end of the week and into the Fourth of July weekend with an active monsoon pattern in place. The threat for flash flooding will be highest in and near recent burn scars. .SPOTTER INFORMATION STATEMENT... Spotters are encouraged to report rainfall amounts and any flooding through the National Weather Service Albuquerque web site at weather.gov/abq or by calling 1.888.386.7637. 33
In the hours before
Local storm report, Jul 1, 2:03 PM MDT, 5 hours 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
203 PM MDT THU JUL 01 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0120 AM FLOOD PICACHO 33.35N 105.14W
06/30/2021 LINCOLN NM EMERGENCY MNGR
TRUCK DROVE INTO FLOODED LOW WATER CROSSING
&&
EVENT NUMBER ABQ202102409
JLSSpecial weather statement, Jul 1, 5:01 PM MDT, 2 hours 10 minutes before
Special Weather Statement National Weather Service Albuquerque NM 501 PM MDT Thu Jul 1 2021 NMZ229-012330- Northeast Highlands- 501 PM MDT Thu Jul 1 2021 ...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL SAN MIGUEL COUNTY UNTIL 530 PM MDT... At 501 PM MDT, Doppler radar was tracking a strong thunderstorm 11 miles southeast of Watrous, or 19 miles east of Las Vegas. This storm was nearly stationary. Penny size hail will be possible with this storm. This storm will remain over mainly rural areas of north central San Miguel County. This includes State Road 104 between Mile Markers 14 and 29. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. && LAT...LON 3556 10498 3574 10494 3575 10469 3548 10475 TIME...MOT...LOC 2301Z 280DEG 4KT 3564 10488 34
Special weather statement, Jul 1, 7:11 PM MDT, 0 minutes before
Special Weather Statement National Weather Service Albuquerque NM 711 PM MDT Thu Jul 1 2021 NMZ238-020145- Chaves County Plains- 711 PM MDT Thu Jul 1 2021 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL CHAVES COUNTY UNTIL 745 PM MDT... At 709 PM MDT, emergency management reported a funnel cloud from a rain shower between Hagerman and Lake Arthur, or 18 miles northeast of Artesia. The shower was moving northeast at 15 mph. Atmospheric conditions are favorable for the potential formation of funnel clouds and/or brief landspouts associated with tropical showers early this evening. The threat will diminish after sunset. This shower will remain over mainly rural areas of central Chaves County. PRECAUTIONARY/PREPAREDNESS ACTIONS... If threatening weather approaches your area, take shelter in a sturdy building. && LAT...LON 3297 10424 3304 10435 3322 10424 3309 10403 TIME...MOT...LOC 0109Z 220DEG 11KT 3306 10423 34
The office that day
Everything else NWS Albuquerque, NM issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 1, 7:43 PM MDT | Flash Flood Warning | ABQ | Chaves | 3 hr |
| Jul 1, 10:49 PM MDT | Areal Flood Advisory | ABQ | Chaves | 6 hr |
| Jul 2, 12:57 AM MDT | Areal Flood Advisory | ABQ | San Miguel | 3 hr |
| Jul 2, 3:56 AM MDT | Flash Flood Watch | ABQ | Catron, Chaves, Lincoln, Socorro | 42 hr |
| Jul 2, 7:50 AM MDT | Areal Flood Advisory | ABQ | Curry | 3 hr |
| Jul 2, 1:04 PM MDT | Areal Flood Advisory | ABQ | Sandoval | 3 hr |
| Jul 2, 1:56 PM MDT | Areal Flood Advisory | ABQ | Sandoval | 3 hr |
| Jul 2, 2:02 PM MDT | Areal Flood Advisory | ABQ | San Miguel, Santa Fe | 3 hr |
| Jul 2, 2:13 PM MDT | Areal Flood Advisory | ABQ | Rio Arriba, Taos | 3 hr |
| Jul 2, 2:25 PM MDT | Areal Flood Advisory | ABQ | Bernalillo, Sandoval, Santa Fe | 3 hr |
| Jul 2, 2:39 PM MDT | Flash Flood Warning | ABQ | Mora | 3 hr |
| Jul 2, 3:01 PM MDT | Areal Flood Advisory | ABQ | Rio Arriba, Sandoval | 119 min |
| Jul 2, 3:10 PM MDT | Special Weather Statement | ABQ | Bernalillo | 35 min |
| Jul 2, 3:27 PM MDT | Areal Flood Advisory | ABQ | Torrance, Valencia | 2 hr |
| Jul 2, 3:38 PM MDT | Areal Flood Advisory | ABQ | Bernalillo | 112 min |
| Jul 2, 3:48 PM MDT | Areal Flood Advisory | ABQ | Sandoval, San Miguel, Santa Fe | 3 hr |
| Jul 2, 4:00 PM MDT | Areal Flood Advisory | ABQ | Bernalillo | 2 hr |
| Jul 2, 4:20 PM MDT | Special Weather Statement | ABQ | Santa Fe | 25 min |
| Jul 2, 4:26 PM MDT | Special Weather Statement | ABQ | Colfax | 34 min |
| Jul 2, 4:32 PM MDT | Areal Flood Advisory | ABQ | Bernalillo | 118 min |
| Jul 2, 4:52 PM MDT | Special Weather Statement | ABQ | Santa Fe | 23 min |
| Jul 2, 4:55 PM MDT | Special Weather Statement | ABQ | Valencia | 35 min |
| Jul 2, 5:16 PM MDT | Special Weather Statement | ABQ | Torrance | 29 min |
Nearby
Special Weather Statements in New Mexico, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.